Alert archive / Nebraska / High Wind Warnings in 2026

High Wind Warning 2, NWS Omaha, NE

March 11, 202615 counties in Nebraska; Harrison County, Monona County, Shelby County, Iowa

NWS Omaha, NE issued this high wind warning at Mar 11, 2026, 9:54 PM CDT for 15 counties in Nebraska; Harrison County, Monona County, Shelby County, Iowa. It took effect at Mar 12, 2026, 7:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 9:54 PM CDT (02:54 UTC)
In effect from
Mar 12, 2026, 7:00 PM CDT
Expired
Mar 13, 2026, 4:00 AM CDT
In force
9 hr
Issued by
NWS Omaha, NE

Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 85 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 8:16 PM CDTNON-TSTM WND GST 582 Ese Tekamah, NEASOS station KTQE Tekamah Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2119 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

930 
WWUS73 KOAX 120254
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
954 PM CDT Wed Mar 11 2026

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-121500-
/O.NEW.KOAX.HW.W.0002.260313T0000Z-260313T0800Z/
Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-
Including the cities of Albion, St. Edward, Decatur, Bloomfield,
Pender, Fremont, Columbus, Walthill, Macy, Lyons, Dunlap, Harlan,
Creighton, Osmond, Norfolk, Neligh, Coleridge, Oakland, Woodbine,
Verdigre, Wayne, Hartington, Onawa, Randolph, Plainview, Wisner,
Tekamah, Logan, Winnebago, Laurel, Elgin, Crofton, Missouri
Valley, Wausa, Niobrara, Schuyler, Mapleton, Pierce, West Point,
Blair, and Stanton
954 PM CDT Wed Mar 11 2026

...HIGH WIND WARNING IN EFFECT FROM 7 PM THURSDAY TO 3 AM CDT 
FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of southwest and west central Iowa and east 
  central and northeast Nebraska.

* WHEN...From 7 PM Thursday to 3 AM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Secure loose outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ069-079-080-NEZ050>053-065>067-121500-
/O.NEW.KOAX.HW.A.0001.260313T0200Z-260313T0800Z/
Pottawattamie-Mills-Montgomery-Butler-Saunders-Douglas-Sarpy-
Seward-Lancaster-Cass-
Including the cities of Yutan, Seward, Lincoln, Papillion,
Plattsmouth, Ashland, Omaha, Milford, Council Bluffs, Bellevue,
David City, Red Oak, La Vista, Wahoo, and Glenwood
954 PM CDT Wed Mar 11 2026

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE 
THURSDAY NIGHT...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...In Iowa, Mills, Montgomery, and Pottawattamie Counties. In 
  Nebraska, Butler, Douglas, Sarpy, Saunders, Cass, Lancaster, and 
  Seward Counties.

* WHEN...From Thursday evening through late Thursday night.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Some power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Wood
4 follow-up statements
973 
WWUS73 KOAX 121203
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
703 AM CDT Thu Mar 12 2026

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-122015-
/O.CON.KOAX.HW.W.0002.260313T0000Z-260313T0800Z/
Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-
Including the cities of Woodbine, Bloomfield, Pierce, Onawa,
Walthill, Hartington, Coleridge, Stanton, Fremont, Oakland,
Harlan, Creighton, Macy, Crofton, Wayne, Plainview, Niobrara, St.
Edward, Randolph, Verdigre, Pender, Dunlap, Laurel, Tekamah,
Mapleton, Decatur, Blair, Wisner, Columbus, Missouri Valley,
Neligh, Elgin, Osmond, Albion, Winnebago, Logan, Schuyler,
Norfolk, Lyons, West Point, and Wausa
703 AM CDT Thu Mar 12 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 
AM CDT FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of southwest and west central Iowa and east 
  central and northeast Nebraska.

* WHEN...From 7 PM this evening to 3 AM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Secure loose outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ069-079-080-NEZ050>053-065>067-122015-
/O.CON.KOAX.HW.A.0001.260313T0200Z-260313T0800Z/
Pottawattamie-Mills-Montgomery-Butler-Saunders-Douglas-Sarpy-
Seward-Lancaster-Cass-
Including the cities of Milford, Glenwood, Seward, Papillion,
Lincoln, Red Oak, David City, Ashland, Yutan, Wahoo, Plattsmouth,
Bellevue, La Vista, Omaha, and Council Bluffs
703 AM CDT Thu Mar 12 2026

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE 
TONIGHT...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...In Iowa, Mills, Montgomery, and Pottawattamie Counties. In 
  Nebraska, Butler, Douglas, Sarpy, Saunders, Cass, Lancaster, and 
  Seward Counties.

* WHEN...From this evening through late tonight.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Some power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

KG
277 
WWUS73 KOAX 121537
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1037 AM CDT Thu Mar 12 2026

IAZ055-056-NEZ044-045-122345-
/O.NEW.KOAX.WI.Y.0005.260312T1700Z-260313T0000Z/
/O.EXT.KOAX.HW.W.0002.260313T0000Z-260313T0900Z/
Harrison-Shelby-Dodge-Washington-
Including the cities of Fremont, Woodbine, Harlan, Missouri
Valley, Dunlap, Logan, and Blair
1037 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM 
CDT FRIDAY...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with 
  gusts up to 45 mph expected. For the High Wind Warning, west winds 
  25 to 35 mph with gusts up to 60 mph expected.

* WHERE...In Iowa, Harrison and Shelby Counties. In Nebraska, Dodge 
  and Washington Counties.

* WHEN...For the Wind Advisory, until 7 PM CDT this evening. For the 
  High Wind Warning, from 7 PM this evening to 4 AM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042-043-122345-
/O.EXT.KOAX.HW.W.0002.260313T0000Z-260313T0900Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-
Including the cities of Bloomfield, Pierce, Onawa, Walthill,
Hartington, Coleridge, Stanton, Oakland, Creighton, Macy,
Crofton, Wayne, Plainview, Niobrara, St. Edward, Randolph,
Verdigre, Pender, Laurel, Tekamah, Mapleton, Decatur, Wisner,
Columbus, Neligh, Elgin, Osmond, Albion, Winnebago, Schuyler,
Norfolk, Lyons, West Point, and Wausa
1037 AM CDT Thu Mar 12 2026

...HIGH WIND WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM 
CDT FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of west central Iowa and east central and 
  northeast Nebraska.

* WHEN...From 7 PM this evening to 4 AM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ069-079-080-NEZ050>053-065>067-122345-
/O.UPG.KOAX.HW.A.0001.260313T0200Z-260313T0800Z/
/O.NEW.KOAX.WI.Y.0006.260313T0200Z-260313T0900Z/
/O.NEW.KOAX.WI.Y.0005.260312T1700Z-260313T0000Z/
Pottawattamie-Mills-Montgomery-Butler-Saunders-Douglas-Sarpy-
Seward-Lancaster-Cass-
Including the cities of Milford, Glenwood, Seward, Papillion,
Lincoln, Red Oak, David City, Ashland, Yutan, Wahoo, Plattsmouth,
Bellevue, La Vista, Omaha, and Council Bluffs
1037 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected are expected through 7PM. Winds shift to the northwest at 
  20 to 30 mph with gusts up to 50 mph expected from 9 PM through 4 
  AM.

* WHERE...In Iowa, Mills, Montgomery, and Pottawattamie Counties. In 
  Nebraska, Butler, Douglas, Sarpy, Saunders, Cass, Lancaster, and 
  Seward Counties.

* WHEN...Until to 4 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ090-091-NEZ068-122345-
/O.NEW.KOAX.WI.Y.0005.260312T1700Z-260313T0000Z/
/O.NEW.KOAX.WI.Y.0006.260313T0200Z-260313T0900Z/
Fremont-Page-Otoe-
Including the cities of Tabor, Farragut, Shenandoah, Hamburg,
Nebraska City, Clarinda, and Sidney
1037 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph 
  expected through 7 PM. Winds then turn to the northwest at 20 to 
  30 mph with gusts up to 45 mph expected.

* WHERE...In Iowa, Fremont and Page Counties. In Nebraska, Otoe 
  County.

* WHEN...For the first Wind Advisory, until 7 PM CDT this evening. 
  For the second Wind Advisory, from 9 PM this evening to 4 AM CDT 
  Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NEZ078-088>093-122345-
/O.NEW.KOAX.WI.Y.0005.260312T1700Z-260313T0000Z/
Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Falls City, Tecumseh, Wilber, Auburn,
Table Rock, Fairbury, Sterling, Crete, Beatrice, and Pawnee City
1037 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson, and 
  Saline Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KG
597 
WWUS73 KOAX 130140
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
840 PM CDT Thu Mar 12 2026

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-130900-
/O.CON.KOAX.HW.W.0002.000000T0000Z-260313T0900Z/
Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-
Including the cities of Fremont, Wisner, Walthill, Hartington,
Bloomfield, Creighton, Wausa, Wayne, Blair, Decatur, Logan,
Norfolk, Macy, Laurel, Plainview, Verdigre, Neligh, Randolph,
Pierce, Osmond, Stanton, Winnebago, Niobrara, Crofton, Albion,
Elgin, Lyons, Coleridge, Missouri Valley, Tekamah, Harlan,
Oakland, Mapleton, Dunlap, Pender, Woodbine, Columbus, West
Point, Schuyler, St. Edward, and Onawa
840 PM CDT Thu Mar 12 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of southwest and west central Iowa and east 
  central and northeast Nebraska.

* WHEN...Until 4 AM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Secure loose outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ069-079-080-090-091-NEZ050>053-065>068-130900-
/O.CON.KOAX.WI.Y.0006.260313T0200Z-260313T0900Z/
Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders-
Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-
Including the cities of Sidney, Glenwood, Hamburg, David City,
Tabor, Plattsmouth, Lincoln, Shenandoah, Yutan, Milford, Omaha,
Red Oak, Bellevue, La Vista, Nebraska City, Wahoo, Seward,
Clarinda, Council Bluffs, Ashland, Papillion, and Farragut
840 PM CDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of southwest Iowa and east central and southeast 
  Nebraska.

* WHEN...Until 4 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Wood
009 
WWUS73 KOAX 130852
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
352 AM CDT Fri Mar 13 2026

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-131000-
/O.EXP.KOAX.HW.W.0002.000000T0000Z-260313T0900Z/
Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-
Including the cities of Osmond, Neligh, Dunlap, Creighton, Elgin,
Albion, Stanton, Randolph, Oakland, Schuyler, Fremont,
Bloomfield, Coleridge, Wayne, Tekamah, West Point, Niobrara,
Crofton, Columbus, Winnebago, Lyons, Hartington, Harlan, Decatur,
Woodbine, Logan, Wisner, Missouri Valley, Verdigre, Blair, Macy,
Onawa, Wausa, Mapleton, Laurel, Plainview, St. Edward, Pender,
Pierce, Walthill, and Norfolk
352 AM CDT Fri Mar 13 2026

...HIGH WIND WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

$$

IAZ069-079-080-090-091-NEZ050>053-065>068-131000-
/O.EXP.KOAX.WI.Y.0006.000000T0000Z-260313T0900Z/
Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders-
Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-
Including the cities of Bellevue, Clarinda, Yutan, David City,
Tabor, Ashland, Glenwood, Papillion, Nebraska City, Lincoln,
Shenandoah, Hamburg, Red Oak, Seward, Council Bluffs, Farragut,
Wahoo, Omaha, Milford, Plattsmouth, Sidney, and La Vista
352 AM CDT Fri Mar 13 2026

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

Winds will continue weaken this morning.

$$

Mead

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Mar 11, 6:00 PM CDT, 3 hours 54 minutes earlier. Its key messages:

  • Warm, dry, and windy conditions are expected Thursday, leading to dangerous wildfire conditions. A Red Flag Warning has been issued.
  • Winds remain gusty Thursday night into early Friday behind a strong cold front moving through the region. Gusts up to 30-45 mph will be possible.
  • Another round of strong winds and wintry weather (50-70% PoPs) are expected to impact the region Saturday night into Sunday.
Area forecast discussion, Mar 11, 6:00 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
600 PM CDT Wed Mar 11 2026

.KEY MESSAGES...

- Warm, dry, and windy conditions are expected Thursday, leading
  to dangerous wildfire conditions. A Red Flag Warning has been
  issued.

- Winds remain gusty Thursday night into early Friday behind a
  strong cold front moving through the region. Gusts up to 30-45
  mph will be possible.

- Another round of strong winds and wintry weather (50-70%
  PoPs) are expected to impact the region Saturday night into
  Sunday.

&&

.DISCUSSION...
Issued at 1258 PM CDT Wed Mar 11 2026

Today...

A couple bands of snow overspread the forecast area early this
morning as northwesterly winds gusted up to 25-35 mph. Aggregate
dendrites fell, resulting in a quick accumulation of 0.5-2.0" of
snow across much of the forecast area. Thankfully, warm pavement
temperatures kept the streets wet for the majority of the region.
Temperatures warmed to the mid and upper 30s by noon,
which helped eat away at a lot of the fresh snow cover seen on the
visible satellite.

Thursday and Friday...

A strong low pressure system develops near the southern Canadian
border Thursday, leading to strong southwesterly winds across
Central Plains. Gusts up to 35-45 mph look likely, drawing warm air
into the region. Highs are expected to top out in the 60s and low
70s, with minimum relative humidity falling to 15-25%. The
combination of warm temperatures, strong winds, and dry conditions
will likely lead to Extreme Fire Danger for much of the forecast
area, Thursday. While the recent snow cover/moisture could delay
optimal fire spreading conditions for an hour or two, fuels should
be able to recover fairly quickly. One potential hindrance that may
limit extreme fire behavior is the possibility of cloud cover.
Clouds over northeast Nebraska and parts of western Iowa could
inhibit mixing and reduce wind speeds. However, with the
strengthening system to our north, forecast soundings indicate
plenty of speed not far off the surface that could be mixed down,
exacerbating fire danger conditions. Therefore, a Red Flag Warning
has been issued for all of eastern Nebraska and western Iowa for
Thursday afternoon and evening.

A cold front, associated with the previously mentioned Canadian
low, will surge through the region Thursday evening, bringing a
resurgence of blustery north winds and cooler air.  Post-frontal wind
gusts could increase to 30 to 45 mph Thursday night through early
Friday morning, potentially necessitating a Wind headline for
potions of the forecast area. Precipitation associated with this
front should remain off to our northeast, however a few  rain
showers could skirt across our far northeastern counties.

Highs will dip back into the 40s and 50s behind the front,
Friday.

Saturday and Beyond...

Models remain in agreement on the development of a  mid-level trough
passing through the central CONUS this weekend. While timing and
exact details are yet to be determined, wintry precip and strong
winds look likely somewhere in the Central Plains. Keep an eye out
for future forecast updates, especially if you have travel plans
this weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 556 PM CDT Wed Mar 11 2026

Generally VFR conditions prevail with scattered showers pushing
across northeast Nebraska early this evening. These showers may
bringing brief drops to MVFR conditions, primarily at KOFK, as
a rain/snow/sleet mix trails through. Showers will gradually
dissipate through the next hour or two.

Otherwise, winds will be the primary concern through the
period. Northwesterly winds will calm under 12 kts by 12/00-02Z
before backing to southwesterly overnight. Winds will increase
Thursday morning, with gusts peaking in the 30-35 kt range
through the remainder of the period.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Red Flag Warning from noon to 9 PM CDT Thursday for NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...Red Flag Warning from noon to 9 PM CDT Thursday for IAZ043-055-
     056-069-079-080-090-091.

&&

DISCUSSION...KG
AVIATION...Wood
Hazardous weather outlook, Mar 11, 9:19 PM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
919 PM CDT Wed Mar 11 2026

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-130230-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-
Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-
Nemaha-Pawnee-Richardson-
919 PM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for southwest Iowa, west central
Iowa, east central Nebraska, northeast Nebraska and southeast
Nebraska.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Warm, dry, and windy conditions are expected Thursday, leading to
dangerous wildfire conditions. A Red Flag Warning has been issued.

Winds remain gusty Thursday night into early Friday behind a strong
cold front moving through the region. Gusts up to 50-60 mph will be
possible, primarily in northeast Nebraska and west-central Iowa.

Another round of strong winds and wintry weather (50-70% PoPs) are
expected to impact the region Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:54 PM CDTHigh Wind WatchOAXButler, Cass, Douglas, Lancaster, Sarpy, Saunders and 1 more13 hr
Mar 12, 10:37 AM CDTWind AdvisoryOAXButler, Cass, Dodge, Douglas, Gage, Jefferson and 11 more8 hr
Mar 12, 10:37 AM CDTWind AdvisoryOAXButler, Cass, Douglas, Lancaster, Otoe, Sarpy and 2 more17 hr

Nearby

High Wind Warnings in Nebraska, 2026High Wind Warnings in Iowa, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.